MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MONITORING KIT W/SAFESET¿ II, 03 ML FLUSH DEVICE & MARVELOUS VALVE; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MONITORING KIT W/SAFESET¿ II, 03 ML FLUSH DEVICE & MARVELOUS VALVE; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Catalog Number 460990471
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation, however, investigation is not yet complete.E1 - additional contact telephone number - (b)(6).
 
Event or Problem Description
The event involved monitoring kit w/safeset¿ ii, 03 ml flush device & marvelous valve where the customer reported that the device leaked.The nurse set-up pressure tubing and and connected it to patient and noted that blood was backflowing into the set.She then realized there was a leak in the system.She disconnected the set and replaced it with another pressure tubing set which worked without issue.The leak occurred at the flush chamber just above where fluid would enter the chamber.There was patient involvement, but harm was not reported as a consequence of this event.
 
Additional Manufacturer Narrative
The following was provided by the customer for investigation: one used list #460990471, monitoring kit w/safeset¿ ii, 03 ml flush device and marvelous valve; lot #14040706.The reported complaint of leak was confirmed on the returned set.No visual anomalies were observed on the returned set.When the returned set was primed and pressure leak tested, a channel leak was observed between the tubing and the safeset reservoir.The white syringe cap of the safeset reservoir was opened and the barrel was removed.When the rest of the set was primed with a red dye to check the area of the leak, a leak was observed between the tubing and the washed safeset seal area.It is unknown how the leak had occurred.The probable cause of the leak is unknown.The device history record and relevant commodity records were reviewed, no discrepancy was identified.
 
Additional Manufacturer Narrative
Additional information can be found in b5, d10 e1, e3, e4 and g2.
 
Event or Problem Description
Additional information regarding this complaint was received as follows: a medsun medwatch uf/importer report # (b)(4) was received on 27-nov-2024 that stated "icu medical device a-line pressure tubing set leaked when rn put connected the set to ivf in a pressure bag.Rn set up pressure tubing and connected to patient and noted that blood was backflowing into the set.She then realized there was a leak in the system.She disconnected the set and replaced it with another pressure tubing set which worked without issue.The leak occurred at the flush chamber just above where fluid would enter the chamber." this issue was originally reported by (b)(6), a nurse of (b)(6) hospital.

Brand Name
MONITORING KIT W/SAFESET¿ II, 03 ML FLUSH DEVICE & MARVELOUS VALVE
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20359675
Report Number9617594-2024-01375
Device Sequence Number7208974
Product Code DRS
UDI-Device Identifier00840619069087
UDI-Public(01)00840619069087(17)270601(10)14040706
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K061573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number460990471
Device Lot Number14040706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/28/2024
11/27/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/07/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED ARTERIAL LINE, MFR UNK; UNSPECIFIED PRESSURE BAG WITH IVF, MFR UNK
Patient SexUnknown